Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 55, NWS Tampa Bay, FL

June 25, 2008Levy County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 25, 2008, 2:59 PM EDT for Levy County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 2:59 PM EDT (18:59 UTC)
Expired
Jun 25, 2008, 3:30 PM EDT
In force
31 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2136 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:51 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 25, 12:51 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1251 PM EDT WED JUN 25 2008

.SHORT TERM (TONIGHT-FRIDAY)...SURFACE HIGH PRESSURE CENTERED OVER
THE WESTERN ATLANTIC IS RIDGING BACK ACROSS NORTHERN FLORIDA AND
THE SOUTHEASTERN U.S. THIS AFTERNOON. WEAK RIDGING ALOFT OVER THE
WESTERN ATLANTIC IS RIDGING ACROSS THE AREA AS WELL...WITH WEAK
UPPER TROUGHING OVER THE WESTERN GULF WATERS. SCT TO NMRS
THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON. LIGHT FLOW WILL
ALLOW FOR LOCALLY HEAVY RAINFALL AND GOOD INSTABILITY OVER THE
AREA WILL ALLOW STRONGER STORMS TO PRODUCE SMALL HAIL AND GUSTY
WINDS.

THURSDAY THROUGH FRIDAY...THE RIDGE AXIS WILL MEANDER ACROSS THE
NORTHERN HALF OF THE PENINSULA WITH GENERALLY E/SE FLOW ACROSS THE
SOUTHERN HALF OF THE AREA AND S/SE FLOW ACROSS THE NORTHERN
HALF. WINDS SHOULD REMAIN LIGHT ENOUGH TO ALLOW AN AFTERNOON
SEABREEZE TO DEVELOP EACH DAY. SOME SLIGHTLY DRIER AIR MAY MOVE
INTO SOUTHERN FLORIDA BY THURSDAY...BUT GOOD HEATING AND THE
SEABREEZE/OUTFLOW BOUNDARIES SHOULD STILL ALLOW FOR SCATTERED
THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING ACROSS THE AREA.
TEMPS WILL CONTINUE NEAR NORMAL FOR LOWS WITH GENERALLY AROUND 70
TO THE MID 70S EXPECTED. HIGHS WILL BE A COUPLE OF DEGREES ABOVE
NORMAL WITH GENERALLY UPPER 80S COASTAL TO LOWER 90S EXPECTED EACH
DAY.

.LONG TERM (FRIDAY NIGHT-WEDNESDAY)...THE SURFACE RIDGE AXIS WILL
MEANDER AROUND FLORIDA PENINSULA THROUGHOUT THE PERIOD. THE RIDGE
AXIS WILL START OUT THE PERIOD JUST NORTH OF THE BAY AREA THEN
SLOWLY DRIFT SOUTH BY MONDAY AND THEN MOVE BACK NORTH AROUND THE
BAY AREA BY MID WEEK. A MID-UPPER LEVEL LOW LOCATED OVER MINNESOTA
WILL DEEPEN AND MOVE OVER THE GREAT LAKES SUNDAY AND MONDAY AND
THEN LIFT TO THE NE OVER CANADA BY MID WEEK. SHORTWAVES WILL
ROTATE AROUND THE BASE OF THE TROF ASSOCIATED WITH THE MID- UPPER
LEVEL LOW ENHANCING THE DIURNAL WC SEA BREEZE THUNDERSTORMS EACH
DAY MOSTLY NORTH OF THE BAY AREA. MODELS SHOWING A FRONT WITH THIS
FEATURE IN GEORGIA ON MONDAY/TUESDAY TIME FRAME AND MOVING SOUTH
THROUGH MID WEEK BUT NOT MAKING THROUGH OUR AREA. POPS MAY TREND
UPWARD IN THE NORTHERN PORTION OF THE CWA IN RESPONSE TO THIS.
CURRENTLY HAVE POPS AS ISOLATED DURING THE MORNING AND SCATTERED
(30-40) EACH AFTERNOON. TEMPS WILL REMAIN NEAR NORMAL THROUGHOUT
THE PERIOD...HIGHS IN THE UPPER 80S AND LOWS IN THE MID-UPPER 70S
ALONG THE COAST AND HIGHS IN THE LOW 90S AND LOWS IN THE LOW-MID
70S INLAND.

&&

.AVIATION...SCT-NMRS SHRA AND TSTMS EXPECTED TO DEVELOP ONCE AGAIN
IN THE MID TO LATE AFTERNOON INTO EARLY EVENING. FLT CONDITIONS NEAR
STORMS IN THE MVFR CAT WITH IFR WITHIN ACTIVITY. VFR CONDITIONS WILL
RETURN LATE THIS EVENING AFTER TSTMS DIMINISH THROUGH THE OVERNIGHT.

&&

.MARINE...THE HIGH PRESSURE RIDGE AXIS WILL MEANDER AROUND THE
NORTHERN HALF OF FLORIDA THROUGH THE WEEKEND KEEPING GENERALLY SE
WINDS IN PLACE ACROSS THE WATERS. FOR LATE SUNDAY/MONDAY...THE
RIDGE AXIS SHOULD SHIFT SOUTH TO ACROSS THE SOUTHERN HALF OF
FLORIDA KEEPING MORE S/SW FLOW IN PLACE ACROSS THE WATERS. NO
HIGHLIGHTS EXPECTED THROUGH THE PERIOD.

&&

.FIRE WEATHER...NO CONCERNS THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  92  76  92 /  30  50  20  40
FMY  74  93  73  93 /  30  40  20  40
GIF  74  92  75  93 /  30  50  20  40
SRQ  74  91  74  91 /  30  50  20  40
BKV  70  92  70  92 /  30  50  20  40
SPG  77  90  78  91 /  30  50  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE...JLC
LONG TERM/AVIATION...RD/AK
Hazardous weather outlook, Jun 25, 5:10 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
510 AM EDT WED JUN 25 2008

FLZ039-042-043-048>052-055>057-060>062-065-252115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
510 AM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA. THUNDERSTORMS WILL BE
SLOW MOVING WHICH WILL CAUSE LOCALLY HEAVY RAIN GENERATING SOME
FLOODING OF STREETS AND LOW LYING AREAS. THE STRONGER STORMS WILL
ALSO BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND GUSTS AROUND
40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...

SCATTERED AFTERNOON THUNDERSTORMS EACH DAY WITH LOCALLY HEAVY RAIN.
CANT RULE OUT A PULSE SEVERE THUNDERSTORM EACH AFTERNOON...HOWEVER
NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Jun 25, 2:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
216 PM EDT WED JUN 25 2008

FLZ039-251900-
LEVY-
216 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST LEVY COUNTY...

STRONG THUNDERSTORMS...MOVING NORTHWEST AT 10 MPH...WILL AFFECT
CHIEFLAND AND RURAL SECTIONS OF NORTHWEST LEVY COUNTY...UNTIL 300 PM
EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL.
TORRENTIAL RAINS
WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

JCM
Special weather statement, Jun 25, 2:22 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
222 PM EDT WED JUN 25 2008

FLZ052-251900-
POLK-
222 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL AFFECT POLK COUNTY...

STRONG THUNDERSTORMS...MOVING WEST AT 15 MPH...WILL AFFECT CYPRESS
GARDENS...WAHNETA...BARTOW...WINTER HAVEN...LAKELAND
HIGHLANDS...BRADLEY JUNCTION...AUBURNDALE...AND MULBERRY...UNTIL 300
PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

JCM
Special weather statement, Jun 25, 2:38 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
238 PM EDT WED JUN 25 2008

FLZ051-052-055-251930-
POLK-MANATEE-HILLSBOROUGH-
238 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HILLSBOROUGH AND
NORTHERN MANATEE AND POLK COUNTIES...

DEVELOPING STRONG THUNDERSTORMS...MOVING NORTHWEST AT 10 MPH...WILL
AFFECT PARRISH...PALMETTO...ELLENTON...RUSKIN...BRADLEY JUNCTION AND
WIMAUMA...UNTIL 330 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE
CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY
PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER
ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

JCM
Special weather statement, Jun 25, 2:40 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
240 PM EDT WED JUN 25 2008

FLZ065-251945-
LEE-
240 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL AFFECT WESTERN LEE COUNTY....

THUNDERSTORMS...MOVING NORTHWEST AT 15 TO 20 MPH...WILL AFFECT
ESTERO...FORT MYERS...AND CAPE CORAL...UNTIL 345 PM EDT. GUSTY WINDS
UP TO 40 MPH WILL OCCUR.

RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:55 PM EDTSpecial Marine WarningTBW35 min
Jun 24, 9:48 PM EDTSpecial Marine WarningTBW23 min
Jun 25, 2:26 PM EDTSevere Thunderstorm WarningTBWLevy34 min
Jun 25, 2:36 PM EDTSevere Thunderstorm WarningTBWLevy24 min
Jun 25, 3:16 PM EDTSevere Thunderstorm WarningTBWHillsborough44 min
Jun 25, 3:37 PM EDTSpecial Marine WarningTBW53 min
Jun 25, 3:49 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando41 min
Jun 25, 3:53 PM EDTAreal Flood AdvisoryTBWHillsborough97 min
Jun 25, 3:53 PM EDTSevere Thunderstorm WarningTBWHillsborough37 min
Jun 25, 3:56 PM EDTSevere Thunderstorm WarningTBWCitrus, Levy34 min
Jun 25, 4:06 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco39 min
Jun 25, 4:16 PM EDTSevere Thunderstorm WarningTBWCitrus29 min
Jun 25, 4:17 PM EDTSevere Thunderstorm WarningTBWPasco28 min
Jun 25, 4:25 PM EDTSevere Thunderstorm WarningTBWLevy20 min
Jun 25, 4:31 PM EDTSpecial Marine WarningTBW44 min
Jun 25, 4:34 PM EDTSevere Thunderstorm WarningTBWPinellas26 min
Jun 25, 4:44 PM EDTSevere Thunderstorm WarningTBWPasco31 min
Jun 25, 4:59 PM EDTSpecial Marine WarningTBW61 min
Jun 25, 5:36 PM EDTSpecial Marine WarningTBW54 min
Jun 25, 7:05 PM EDTSpecial Marine WarningTBW40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.